Hail, Burnet
- When
- April 15, 1:07 PM CST
- Where
- Burnet County, 0.69 mi N of Burnet
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 30.760, -98.220
Thunderstorms developed along a stationary front and moved through northeastern parts of South Central Texas. The airmass these storms encountered favored supercell development and they produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
Thunderstorms developed along a stationary front and moved through northeastern parts of South Central Texas. The airmass these storms encountered favored supercell development and they produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 15, 12:05 PM CST, 1 hour 2 minutes earlier.
Area Forecast Discussion National Weather Service Austin/San Antonio TX 105 PM CDT Thu Apr 15 2021 .AVIATION... Tried to keep the TAFs as simple as possible. In short, moist air lift over the front stalled to the south of the area will maintain MVFR to IFR CIGS and VSBYS through the entire TAF period. NERLY winds will slowly shift to SERLY late in the period. The highest chances for TSRA will be from 20-00Z this afternoon, but with such isolated coverage, we opted to forecast VCSH, as aircraft and routing should be able work around the cells. Similarly, -DZ/-RA are light and scattered enough we opted for VCSH, as impacts should be minimal. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 64 81 53 65 50 / 70 80 20 10 - Austin Bergstrom Intl Airport 64 81 53 66 48 / 60 70 20 10 - New Braunfels Muni Airport 66 83 55 68 50 / 50 50 20 20 - Burnet Muni Airport 62 79 50 63 47 / 60 60 10 - - Del Rio Intl Airport 68 91 57 68 52 / 40 10 10 20 10 Georgetown Muni Airport 63 79 50 64 47 / 70 70 20 - - Hondo Muni Airport 66 87 55 68 50 / 40 30 10 20 10 San Marcos Muni Airport 64 82 53 66 49 / 50 60 20 20 - La Grange - Fayette Regional 67 79 55 68 51 / 50 80 20 20 - San Antonio Intl Airport 66 83 56 66 52 / 50 40 20 20 10 Stinson Muni Airport 67 85 57 68 52 / 40 30 20 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Zeitler Long-Term...Morris Decision Support...KCW
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 330 AM CDT Thu Apr 15 2021 TXZ171>173-183>194-202>209-217>225-228-160830- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 330 AM CDT Thu Apr 15 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A few strong to severe thunderstorms are possible across much of South Central Texas today into early this evening. The greatest threat area is along and northwest of a Del Rio to San Antonio to Austin line. The main threat will be large hail, although damaging winds are also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated strong thunderstorms are possible across our Central Texas counties on Friday with hail and gusty winds possible. Elevated fire weather conditions are possible across Val Verde and western parts of Edwards and Kinney counties Friday afternoon due to low humidities and breezy winds. No hazardous weather is expected Saturday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Special Weather Statement National Weather Service Austin/San Antonio TX 812 AM CDT Thu Apr 15 2021 TXZ183-184-151400- Val Verde TX-Edwards TX- 812 AM CDT Thu Apr 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDWARDS AND EAST CENTRAL VAL VERDE COUNTIES UNTIL 900 AM CDT... At 811 AM CDT, Doppler radar was tracking a strong thunderstorm 8 miles west of Carta Valley, or 11 miles south of Loma Alta, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Carta Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2965 10087 2983 10090 2995 10052 2967 10046 TIME...MOT...LOC 1311Z 262DEG 18KT 2976 10081 BF
Special Weather Statement
National Weather Service Austin/San Antonio TX
814 AM CDT Thu Apr 15 2021
TXZ202-151400-
Kinney TX-
814 AM CDT Thu Apr 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KINNEY COUNTY UNTIL 900
AM CDT...
At 813 AM CDT, Doppler radar was tracking a strong thunderstorm near
Amanda, or 11 miles east of Del Rio, moving east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Brackettville, Standart, Alamo Village, Amanda, and Fort Clark
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2934 10071 2940 10071 2942 10070 2951 10070
2958 10034 2931 10030 2931 10074 2932 10074
2932 10075
TIME...MOT...LOC 1313Z 262DEG 18KT 2941 10069
BFSpecial Weather Statement National Weather Service Austin/San Antonio TX 855 AM CDT Thu Apr 15 2021 TXZ184-151445- Edwards TX- 855 AM CDT Thu Apr 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDWARDS COUNTY UNTIL 945 AM CDT... At 855 AM CDT, Doppler radar was tracking a strong thunderstorm 17 miles northwest of Rocksprings, moving northeast at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Edwards County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 300 PM CDT for south central Texas. LAT...LON 3029 10006 3001 10046 3012 10063 3029 10053 TIME...MOT...LOC 1355Z 226DEG 28KT 3013 10047 BF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
118 PM CDT THU APR 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL 9 SSE LLANO 30.63N 98.62W
04/15/2021 M0.70 INCH LLANO TX TRAINED SPOTTER
HAIL UP TO DIME SIZE 9 SSE LLANO ALONG CR
312.
&&
KCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
119 PM CDT THU APR 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL 9 NE ENCHANTED ROCK STA 30.58N 98.70W
04/15/2021 E0.50 INCH LLANO TX TRAINED SPOTTER
HALF INCH HAIL REPORTED 13 S LLANO VIA
SOCIAL MEDIA.
&&
KCWThe Ft Hood radar (KGRK), 80 km away, was scanning. The volume nearest the first event began at 19:06 UTC.
23 hail. Local standard time, as filed.
A thunderstorm produced quarter size hail in Burnet.
A thunderstorm produced hail measured at 2.56 inches in diameter near the Walgreens in Burnet.
A thunderstorm produced quarter size hail in Bertram.
A thunderstorm produced baseball size hail in Bertram.
A thunderstorm produced half dollar size hail and covered the ground with hail.
A thunderstorm produced ping pong ball size east of Liberty Hill.
A thunderstorm produced two inch diameter hail at the intersection of Hwy 183 and Crystal Falls Pkwy in Leander.
A thunderstorm produced ping pong ball size hail in Leander.
A thunderstorm produced ping pong ball size hail at Lake Side Dr. and Lake Side Cove in Leander.
A thunderstorm produced golf ball size hail in Cedar Park.
A thunderstorm produced two inch diameter hail in Leander.
A thunderstorm produced golf ball size hail in Cedar Park.
A thunderstorm produced golf ball size hail at O'Connor Dr. and FM 620 in Round Rock.
A thunderstorm produced golf ball size hail in Round Rock.
A thunderstorm produced two inch diameter hail in Round Rock.
A thunderstorm produced two inch diameter hail near Pflugerville that dented a car and broke a car window.
A thunderstorm produced quarter size hail in Pflugerville.
A thunderstorm produced two inch diameter hail near Pflugerville.
A thunderstorm produced tennis ball size hail in Pflugerville.
A thunderstorm produced ping pong ball size hail in Elgin.
A thunderstorm produced quarter size hail in Elgin.
A thunderstorms produced golf ball size hail in Elgin.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, April 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 954382, 954383, 954384, 954385, 954386, 954387, 954388, 954390, 954391, 954392, 954395, 954396, 954397, 954398, 954399, 954400, 954401, 954402, 954403, 954404, 954405, 954406, 954407.